Entity

Time filter

Source Type

Fukuoka-shi, Japan

Otsuka Y.,Fukuoka Wajiro Hospital | Nakamura M.,Sapporo Medical University | Kokubu N.,Sapporo Medical University | Tonooka A.,Sapporo Medical University | Higami T.,Sapporo Medical University
Heart and Vessels | Year: 2012

The use of drug-eluting stents (DES) reduces the risk of repeat revascularization without increase of death and myocardial infarction compared to standard bare metal stents. However, in-stent restenosis (ISR) after DES implantation still occurs. Here, we report a rare case with a diffuse ISR after CYPHER® stent implantation because of chronic inflammation and hypersensitivity reactions, confirmed by pathohistological findings. © 2011 Springer.


Left ventricular free wall rupture is a rare, but occasionally lethal, complication after acute myocardial infarction (AMI). This case report describes a patient who presented with cardiogenic shock due to oozing-type rupture secondary to AMI and successfully underwent percutaneous intrapericardial fibrin-glue injection therapy. Cardiac magnetic resonance imaging demonstrated the thin layer of fibrin that covered the ruptured infarct myocardium immediately after fibrin-glue injection and its disappearance without any complications at 6 months.


Baba Y.,Fukuoka University | Higuchi M.-A.,Fukuoka University | Fukuyama K.,Fukuoka Wajiro Hospital | Abe H.,Fukuoka University | And 3 more authors.
European Journal of Neurology | Year: 2011

Background and purposes: Excessive daytime sleepiness (EDS) is a common sleep disorder in patients with Parkinson disease (PD). Non-ergot dopamine agonists increase the risk of unanticipated sleep episodes. Objective: We aimed to assess the influence of renal function on EDS in patients with PD. Methods: Sixty-two patients treated with ropinirole or pramipexole were recruited for this study. We evaluated the historical and clinical characteristics including the motor symptom rating scales, Epworth Sleepiness Scale (ESS), and estimated glomerular filtration rate (eGFR). An ESS score of 10 or greater was defined as EDS. Participants with eGFR <60ml/min/1.73m 2 were determined to have chronic kidney disease (CKD). Multiple logistic regression analysis was performed to determine the predictive factors of EDS. Results: Chronic kidney disease was found to be a significant predictive factor for EDS in all patients (P=0.014). We observed a negative correlation between the severity of daytime sleepiness and renal function in patients treated with pramipexole alone (r s=-0.637, P<0.001). Conclusions: Chronic kidney disease may be a risk factor for EDS, especially in patients treated with pramipexole, which is directly excreted in the urine. © 2011 The Author(s). European Journal of Neurology © 2011 EFNS.


Yanagita Y.,Fukuoka Wajiro Hospital | Noda K.,Kumamoto Central Hospital
Cardiovascular Intervention and Therapeutics | Year: 2011

To evaluate vascular complications associated with endovascular treatment (EVT) of peripheral arterial disease (PAD) through the popliteal artery and to identify the risk factors for these complications. Between November 2005 and January 2009, 63 patients with PAD received EVT via the popliteal artery. Retrograde (n = 58) and antegrade (n = 5) transpopliteal procedures were performed to target 77 lesions, including 12 distal to the trifurcation. Thirty-five punctures were performed under ultrasound guidance and 7 under angiographic guidance; 21 punctures were performed without any guidance. Vascular complications were evaluated by physical examination and duplex ultrasonography. Vascular complications at the popliteal puncture site occurred in 8 patients (12. 7%): 6 hematomas and 2 arteriovenous fistulas (AVF). Seven of 24 patients receiving hemodialysis (HD) (29%) had significantly higher complications (P = 0. 004) compared with 1 of 39 patients not receiving hemodialysis (non-HD) (2. 6%). HD alone was also a significant risk factor for hematoma (P = 0. 010). Both AVF occurred in HD patients (P = 0. 141), and one occurred despite ultrasound-guided puncture. Ultrasound-guided puncture showed no significant improvement in reducing both complications. The combination of antiplatelet and anticoagulant therapy showed no statistical significance in overall complications. In non-HD patients, the transpopliteal approach in the EVT of PAD seems to be safe. More attention should be paid to HD patients when using the transpopliteal approach due to a higher complication rate. © 2011 Japanese Association of Cardiovascular Intervention and Therapeutics.


Tasaki T.,University of Occupational and Environmental Health Japan | Yamada S.,University of Occupational and Environmental Health Japan | Nabeshima A.,University of Occupational and Environmental Health Japan | Noguchi H.,University of Occupational and Environmental Health Japan | And 4 more authors.
Diagnostic Pathology | Year: 2015

Thrombotic thrombocytopenic purpura (TTP) is a life-threatening disorder characterized by systemic platelet-von Willebrand factor aggregation, organ ischemia and profound thrombocytopenia. In this report, we describe an autopsy case of a 77-year-old Japanese man diagnosed with idiopathic TTP. He had no history of cardiovascular disease symptoms, such as chest pain, ST segment elevation, and elevation of cardiac enzyme levels, except arrhythmia. The patient suddenly died despite receiving many treatments. On autopsy, macroscopically and microscopically, acute and chronic myocardial infarction manifested as petechiae and fibrotic foci and covered a wide area in the myocardium, including the area near the atrioventricular node. The microthrombi in the small arterioles and capillaries were platelet thrombi, which showed positive results for periodic acid-Schiff stain and factor VIII on immunohistochemical staining. The cause of the sudden death was suspected to be myocardial infarction, including a cardiac conduction system disorder due to multiple platelet microthrombi. Asymptomatic myocardial infarction is an important cause of death in TTP. Therefore, the heart tissue, including the sinus-atrial node and the atrioventricular node, should be microscopically examined more closely in autopsy cases of patients with TTP who experienced sudden death of TTP. This report is a critical teaching case considering that its cause of sudden death may be arrhythmia due to a myocardial infarction including cardiac conduction system disorder by platelet microthrombi. Virtual Slides: The virtual slide(s) for this article can be found here: http://www.diagnosticpathology.diagnomx.eu/vs/2113354005156739. © 2015 Tasaki et al.; licensee BioMed Central.

Discover hidden collaborations